Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

has anyone suffered antidepressant withdrawal and if so how long after you were off did your symptoms last? what were your symptoms?

Answer Question
 
Anonymous

Asked by Anonymous at 3:06 PM on Jun. 19, 2008 in Health

Answers (8)
  • Sweating.
    Fever.
    Abdominal discomfort.
    Flu symptoms and general malaise.
    Chills and hot flashes.
    Crying spells.
    Suicidal thoughts.
    Anxiety.
    Dizziness.
    Fatigue.
    Headache.
    Muscle and joint pain.
    Jolting electric "zaps.”
    Tingling sensations.
    Insomnia.
    Nausea.
    Vomiting.
    Restlessness.
    Tremors.
    Anorexia, agitation.
    Irritability.
    Aggression.
    Sleep disturbance and insomnia.
    Nightmares.
    Vivid dreams.
    Visual hallucinations.
    Diarrhea.
    Blurred vision.
    Vertigo.
    Gait disturbances.
    Confusion.
    Memory and concentration difficulties.
    Lethargy.
    Weakness.
    Myalgia.
    I am 5 months without, the first two weeks were hellish,after that my zaps got further apart so everything else was a cake walk. I was also told you can imagine harsh sexual encounters or genere
    notyourmommy76

    Answer by notyourmommy76 at 5:08 PM on Jun. 19, 2008

  • My husband didn't experience withdrawal symptoms when he took himself off his anti-depressants, but after a year the depression returned. It returned so gradually that I think neither of us saw it for what it was until he began to feel suicidal. Do be careful and make sure you always make your decisions together with your doctor.
    LisaPisanic

    Answer by LisaPisanic at 9:42 PM on Jun. 19, 2008

  • Paxil is hell to leave. Talk to your doctor! You'll want to wean off.
    Brenna

    Answer by Brenna at 10:50 PM on Jun. 19, 2008

  • I stopped Effexor cold turkey, my dr wouldn't agree to take me off she said it was a preventive thing....well I wanted to be off the meds...so I did it myself..I WOULD NOT RECOMMEND THIS!! I went through all the things notyourmommy76 listed, and they went off for about 3 weeks...you really need to wean yourself off with your dr's help and support.
    robinann5

    Answer by robinann5 at 11:23 PM on Jun. 19, 2008

  • Yes...damn Cymbalta....it took me a couple weeks to focus...and had some night sweats...but the worst was my mind couldn't think...
    love_my_boys

    Answer by love_my_boys at 12:28 AM on Jun. 22, 2008

  • The 1st answer was right on! This is not something to be done without a doctors involvement, it is just too dangerous! I have experienced it myself. The withdrawal from antidepressants varies depending upon the drug and the dosage, of course, but, some of them have a withdrawal similar to narcotic withdrawal. Not something anyone wants to experience, or should ever have to with proper medical care. Good luck to you and be safe!
    Anonymous

    Answer by Anonymous at 3:03 AM on Jun. 30, 2008

  • another thing to add to the first reply..visual disturbances. i was on an anti anxiety/anti depressant and i couldn't even walk because my vision would bounce all over the place. it was terrible.
    TempestRayne

    Answer by TempestRayne at 1:34 PM on Aug. 9, 2008

  • I went through everything Notyourmommy said trying o get off of effexor to Prestique. Prestique is supposed to be a better Effexor without all the junk in it per my psychiatrist. What a joke, I felt like a damn quinea pig, I decided to get back on the Effexor and I am finally starting to feel better again. I felt like I was loosing my mind. I work full time and have to be on top of my game. I suffered for 10 days and thought, forget this! I am angry that I even have to take this stuff. I have severe depression due to a chemical imbalance and I am scared to death that the Effexor wills stop working. I would rather have my right arm cut off than got through they withdrawl symptoms. I feel your pain.
    mojojojocriner

    Answer by mojojojocriner at 11:22 PM on Aug. 29, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.